# SDR USAAD00066

- Difficulty date: May 4, 2000
- Submitted: June 21, 2000
- Operation: Air carrier
- Aircraft: N823US
- Make and model: Doug DC-9-82
- Aircraft serial: 49142
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Cylinder
- Part number: 59516395001
- Condition: Failed
- Location: Nlg Ww
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CLT-IND - FLT 429 - DURING APPROACH, WHEN THEN LANDING GEAR WAS LOWERED, THE NOSE GEAR UNSAFE LIGHT ILLUMINATED.  THE NOSE GEAR WAS EXTENDED USING THE EMERGENCY GEAR EXTENSION LEVER AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE NOSE GEAR BUNGEE CYLINDER.  THE AIRCRAFT WAS JACKED AND THE LANDING GEAR SWUNG 5 TIMES AS REQUIRED WHEN THE EMERGENCY GEAR EXTENSION LEVER IS USED.  (M)
